If you have children the results of a new study just published should be of interest to you.
This was a large study that included 205,487 children aged 6-7 years old from 73 centers in 31 countries (Beasley R, et al, 2008). The researchers investigated the association between the use of paracetamol which is acetaminophen and asthma. Acetaminophen is sold under the brand name Tylenol which you probably are more familiar with.
The result showed that the use of paracetamol in the first year of life and in children aged 6-7 years was associated with the risk of severe asthma symptoms and also with an increased risk of symptoms of rhinoconjunctivitis (inflammation of the eyes) and eczema.
You may want to think twice before you give your child a medication to reduce fever and pain. In most cases it would probably not be necessary and the child could be better off without it.
Beasley R, et al. Association between paracetamol use in infancy and childhood, and risk of asthma, rhinoconjunctivitis, and eczema in children aged 6-7 years: analysis from Phase Three of the ISAAC programme. Lancet. 2008 Sep 20;372(9643):1039-48.